Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 326, NWS Tulsa, OK

September 9, 1992Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 9, 1992, 11:37 PM CDT for Muskogee County, Oklahoma. It was in force for 53 min.

The area

The counties it named.

The facts

Issued
Sep 9, 1992, 11:37 PM CDT (04:37 UTC)
Expired
Sep 10, 1992, 12:30 AM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Muskogee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2412 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.5

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 9:21 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 9, 9:21 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT WED SEP 9 1992

LN OF SVR STMS MVNG SE 10-15 KTS ACRS NRN PTN OF FA THIS EVENING.
NMRS REPORTS OF LARGE HAIL AND STG WNDS HV BEEN RCVD.  ADAP DISPLAYING
LARGE PRESR OVR SE KS...THERE4 XPCT LN WL PICK UP PACE A LTL.  PROFLRS
SHOWING SWLY LO LVL INFLO INTO LN WHCH SHULD HELP SUSTAIN CONVXTN AS
IT MVS SE.  WL CTN HI POPS FOR ALL ZONES TONIGHT AND WL CTN MENTION
OF SVR.  WNDS ALOFT RMN WESTERLY WHCH WL KEEP FRNT FRM DIVING TOO
FAR SOUTH THO CONVXTN WL HELP IT TO PROGRESS A LTL FASTER.  DUE TO
SLOER MVMNT WL DLA MENTION OF STMS UNTIL AFTER MID FOR EC ZONES AND
NOT UNTIL SR FOR XTRM SE ZONES.  WK CAA BHND FRNT WL ALLOW TEMPS
TO DROP OFF NICELY AFTER FROPA...CURRENT FCST ACCOUNTS FOR THIS
AND WL NOT MAKE ANY CHNGS.  WL MAKE NO ADJUSTMENTS TO LATER PDS.

07

.OK...CTN WX WATCHES.

In the hours before

Special weather statement, Sep 9, 6:18 PM CDT, 5 hours 19 minutes before
OKZ026>030-092230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT WED SEP 9 1992

...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHEAST OKLAHOMA UNTIL
   12 MIDNIGHT...

AT 610 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS HAD
DEVELOP FROM FORT SCOTT KANSAS TO THE OKLAHOMA BORDER NORTH OF
NEWKIRK.  THE THUNDERSTORMS WERE LOCATED ALONG A COLD FRONT
WHICH WAS DROPPING SOUTHWARD ACROSS KANSAS.  THIS LINE OF
THUNDERSTORMS WILL MOVE INTO NORTHWESTERN OSAGE COUNTY BY 640 PM.
OTHER SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING IN ADVANCE
OF THIS LINE OF THUNDERSTORMS  THE SHOWERS AND STORMS WERE
LOCATED IN A NARROW BAND EXTENDING FROM JOPLIN MISSOURI...
THROUGH THE TULSA METROPOLITAN AREA TO NEAR STILLWATER.  THUNDERSTORMS
IN THIS ADVANCE CLUSTER WERE NOT SEVERE.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AS THE NIGHT
PROGRESSES ACROSS NORTHEASTERN OKLAHOMA.  THESE THUNDERSTORMS
HAVE THE POTENTIAL TO BECOME SEVERE.  STRONG GUSTY WINDS
AND LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS
TONIGHT.

PERSONS ACROSS NORTHEASTERN OKLAHOMA SHOULD MONITOR THIS
DEVELOPING WEATHER SITUATION CLOSELY.  KEEP TUNED TO LOCAL
TV AND RADIO AND NOAA WEATHE|R RADIO FOR FURTHER STATEMENTS
AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 7:44 PM CDTSevere Thunderstorm WarningTSAOsage61 min
Sep 9, 7:54 PM CDTSevere Thunderstorm WarningTSACraig66 min
Sep 9, 8:32 PM CDTSevere Thunderstorm WarningTSAPawnee58 min
Sep 9, 8:43 PM CDTSevere Thunderstorm WarningTSANowata, Washington62 min
Sep 9, 8:43 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Sep 9, 8:53 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
Sep 9, 8:59 PM CDTSevere Thunderstorm WarningTSACraig61 min
Sep 9, 9:30 PM CDTSevere Thunderstorm WarningTSAPawnee60 min
Sep 9, 9:44 PM CDTSevere Thunderstorm WarningTSARogers61 min
Sep 9, 9:50 PM CDTSevere Thunderstorm WarningTSATulsa40 min
Sep 9, 10:21 PM CDTSevere Thunderstorm WarningTSAOsage39 min
Sep 9, 10:30 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa45 min
Sep 9, 10:51 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner54 min
Sep 9, 11:37 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware53 min
Sep 10, 12:19 AM CDTSevere Thunderstorm WarningTSASequoyah56 min
Sep 10, 3:33 AM CDTFlash Flood WarningTSAOkmulgee4 hr
Sep 9, 10:50 PM CDTSevere Thunderstorm WarningTSABenton55 min
Sep 9, 11:11 PM CDTSevere Thunderstorm WarningTSAMadison, Washington64 min
Sep 10, 12:13 AM CDTSevere Thunderstorm WarningTSAMadison, Washington47 min
Sep 10, 12:41 AM CDTSevere Thunderstorm WarningTSAFranklin, Johnson64 min
Sep 10, 12:41 AM CDTSevere Thunderstorm WarningTSASebastian64 min
Sep 10, 1:10 AM CDTSevere Thunderstorm WarningTSALogan, Scott65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.